Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What can I do for liver swelling & how do the TB drugs and NSAID s affect the liver ?

I have abdominal pain because of liver swelling. Have a mild swelling on the face too. My LFT tests show a slight elevation in bilirubin and other liver enzymes. I am on TB medicines for the past 2 months.I also take Naproxen for relief from headaches. Obviously have lost lot of weight. The doctors say that I should just drink lots of water and eat well to make my liver feel better. Is there anything else I can do? Why is this happening to me ? How do the TB drugs and NSAID s affect the liver ?
Wed, 4 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Treatment/Therapy
Medical Topics ,  
General & Family Physician 's  Response
Hello;
welcome to HealthcareMagic
The medicines used in tuberculosis are hepatotoxic and cause disturbances in LFT and swelling on liver so please consult your doctor and show him the LFT and he will advise you some medicines to control and treat the increased liver enzymes and if required he may stop the tuberculosis medicines for few days.Please consult him.
thanks
I find this answer helpful
General & Family Physician Dr. Mohammed Tauseef's  Response
Hi, Welcome to HealthcareMagic Forum.
These are the side effects of Anti -TB Medicines, as they affect Liver functioning causing elevated Liver Enzymes and its Enlargement. Not to worry, you will have to take them as directed by your Doctor and go for regular follow up. But do not stop TB Medications until you complete the course as there will be chances of Relapse. Once you stop taking them, the Liver Parameters will return to normal.
Eat healthy nutritious balanced diet and get adequate rest.

Wish you Good Health.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi my sister is 32years she is a nuero patient she is affected polio attack she is taking the medicine mazetol, before 3 years she is affected by diahera like flu, she adviced by a doctor that she has gall bladder stone and the gall bladder was removed before a year and after that she is normal but for past 3 months she is affected again by the same problem we take all the test doctor doubted as tb in liver and asked to take lft test and in that all are normal but gamma alone is 68, whether she may affected by tb

doctor1 MD

I want to know if the first line drugs of TB cause liver problems then can he restart the medicine after the liver recovery and would the liver problem relapse after some more time of re starting the first line drugs and is levoflox a good drug for liver sensitive people suffering from Lymph node TB?

doctor1 MD

I have tb in lymph nodes.I have been taking AKT4 for 13 days now . But from last 3 days,The rifampicin dose has been causing severe itching , last for about 3 hours. What could be causing it? Also is rifampicin a necessary drug for tb treatment. If someone what should I do?

Recent questions on  Bilirubin

doctor1 MD

my son is constantly complaining of constant throat pain in his lower throat, also severe stomach pain and constant head congestion. He is also very tired all the time. He has had a colonoscopy and an endoscopy in the last few weeks. Both were normal. A couple months ago his bilirubin count was high. His doctors are seaming to give up. could you give any light on the subject.

doctor1 MD

HI

AS MY BLOOD TEST REPORT FOR LIVER FUNTION TEST RESULT AS BELOW :-



TOTAL PROTEIN 71

ALBUMIN 45

GLOBULIN 26

A/G RATION 1.7

BILIRUBIN 7

ALKALINE PHOSPHATASE 96

SGOT 25

SGPT 35

GAMMA GT IS 113

I WORRY IS THE EXTREMELY HIGH FOR GAMMA GT?

AND WHAT SHOULD I DO NOW

THANKS'



doctor1 MD

I am a 42 year old female with no major health problems, but have not been feeling well over the last few years (since having kids). I recently had blood work done because I have been fatigued and achy and short of breath. It showed my bilirubin was slightly elevated and a positive ANA (they mentioned a slightly high RNP or something like that). A couple of years ago, by CRP levels showed up as elevated. What could this point to?

doctor1 MD

hi doctor,

I have a query about one medicine
MX 5 hair solution

is it good???

I have lost my hair rapidly

earlier in 2000 I have suffered from Jondice
60 mg steroids been used in my body that time
my bilirubin went up to 55

from that time i have the problem of hair loss

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...

doctor1 MD

Hi my ferritin level is 555, I am female. I take ferrous sulfate . 2x a day. What would be the treatment, is it as easy as stopping the iron? I don’t plan to go off. I’m nervous because I won’t here from my doctor until Tues

doctor1 MD

I recently went to the emergency for abdominal and back pain and and they said my blood tests were great and that i was just constipated but when they gave me my results I looked over them and seen my total Bilirubin is 1.6 and my Lipase is 19 are...